Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 243, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 5, 2017, 3:43 PM CDT for Carroll County, Gibson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 3:43 PM CDT (20:43 UTC)
- Expired
- Jul 5, 2017, 4:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, TN, Gibson County, TN
The radar
The Memphis radar (KNQA), 120 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904
WUUS54 KMEG 052043
SVRMEG
TNC017-053-052115-
/O.NEW.KMEG.SV.W.0243.170705T2043Z-170705T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
343 PM CDT WED JUL 5 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Southeastern Gibson County in western Tennessee...
Southwestern Carroll County in western Tennessee...
* Until 415 PM CDT
* At 343 PM CDT, a severe thunderstorm was located near Milan, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Humboldt, Milan, Atwood, Medina, Gibson, Howley, Hickory Flat,
West, Ledbetter, Lavinia, Sitka, Whitthorne and Goat City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3579 8861 3579 8880 3580 8892 3600 8875
3593 8850
TIME...MOT...LOC 2043Z 236DEG 24KT 3584 8879
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
750
WWUS54 KMEG 052106
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
406 PM CDT WED JUL 5 2017
TNC017-053-052116-
/O.EXP.KMEG.SV.W.0243.000000T0000Z-170705T2115Z/
Gibson TN-Carroll TN-
406 PM CDT WED JUL 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GIBSON AND
SOUTHWESTERN CARROLL COUNTIES WILL EXPIRE AT 415 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3579 8861 3579 8880 3580 8892 3600 8875
3593 8850
TIME...MOT...LOC 2106Z 236DEG 24KT 3592 8864
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:35 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 5, 3:35 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Memphis TN 335 PM CDT Wed Jul 5 2017 .DISCUSSION... Currently around the Mid-South, showers and thunderstorms continue across primarily west Tennessee and east Arkansas. Temperatures are generally in the 80s, with winds gusty from the south. Latest surface analysis depicts high pressure over the southeast CONUS, helping to drive this southerly flow and draw moisture into the region. Meanwhile, latest H5 analysis depicts a ridge axis over much of western CONUS, with an upper trough extending from northern Michigan southwestward to central Texas. The upper trough to the west of the region has resulted in southwesterly flow over the FA. This has led to persistent shower and thunderstorm activity throughout much of the day. This flow will persist into late Thursday, allowing chances for showers and thunderstorms to continue tonight and on Thursday afternoon, as several weak impulses transit the flow. Given the ample low level moisture, southerly flow, and cloud cover tonight, overnight lows will be in the low to mid 70s. With highs again in the 80s on Thursday, chances for showers and thunderstorms will continue as the trough axis moves over the area throughout the day. Thus, chances will be greatest over eastern portions of the FA on Thursday. By Friday the trough is east of the area, but northwest flow aloft will keep thunderstorm chances in the forecast. Temperatures will warm to be near 90 again on Friday and for the weekend. A weak front approaches the region early Saturday, providing additional chances for showers and storms throughout the day. Surface high pressure builds in behind this feature on Sunday, but kept slight to chance POPs in the forecast through the beginning of next week as northwest flow aloft remains situated over the region. Temperatures will be a couple of degrees cooler than average for early July early next week. ZDM && .AVIATION... 18Z TAFs Redevelopment of scattered thunderstorms is likely during the first half of this period with conditions becoming temporarily MVFR. Otherwise...expect VFR weather outside of storms until late in the period when IFR/MVFR stratus is once again anticipated to form. Isolated convection will linger through the night and into tomorrow morning. Winds will be southwesterly at 6-10kts with occasional higher gusts this afternoon. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 5, 4:19 AM CDT, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 419 AM CDT Wed Jul 5 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 419 AM CDT Wed Jul 5 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong thunderstorms to perhaps an isolated severe thunderstorm is possible across the Mid-South today into this evening. Damaging winds is the primary threat if any thunderstorms can reach severe limits. Heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 5, 10:38 AM CDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
1038 AM CDT WED JUL 5 2017
MOZ113-115-TNZ001-002-019-051630-
Pemiscot MO-Dunklin MO-Lake TN-Obion TN-Dyer TN-
1038 AM CDT WED JUL 5 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 AM CDT
FOR...
Pemiscot County in southeastern Missouri...
Northeastern Dunklin County in southeastern Missouri...
Lake County in western Tennessee...
Western Obion County in western Tennessee...
Northwestern Dyer County in western Tennessee...
At 1038 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Clarkton, or near
Campbell, moving northeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Pemiscot...northeastern Dunklin...Lake...western Obion and
northwestern Dyer Counties should monitor this storm closely.
LAT...LON 3663 8996 3639 8997 3639 8975 3643 8973
3640 8967 3640 8959 3634 8954 3637 8951
3650 8954 3650 8949 3646 8946 3650 8942
3650 8934 3607 8930 3600 8981 3635 9007
3638 9006 3654 9021 3661 9017 3663 9015
TIME...MOT...LOC 1538Z 233DEG 35KT 3646 9003Special weather statement, Jul 5, 10:48 AM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Memphis TN
1048 AM CDT WED JUL 5 2017
TNZ048>051-051630-
Tipton TN-Crockett TN-Lauderdale TN-Haywood TN-
1048 AM CDT WED JUL 5 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 AM CDT
FOR...
Northeastern Tipton County in western Tennessee...
Crockett County in western Tennessee...
Eastern Lauderdale County in western Tennessee...
Central Haywood County in western Tennessee...
At 1048 AM CDT...a strong thunderstorm producing ${allThreat}near
Covington, moving northeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Tipton...Crockett...eastern Lauderdale and
central Haywood Counties should monitor this storm closely.
LAT...LON 3590 8935 3588 8934 3589 8928 3581 8894
3544 8941 3553 8976 3593 8947
TIME...MOT...LOC 1548Z 227DEG 39KT 3557 8955Special weather statement, Jul 5, 11:13 AM CDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Memphis TN
1113 AM CDT WED JUL 5 2017
TNZ002-019-051700-
Obion TN-Dyer TN-
1113 AM CDT WED JUL 5 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL NOON CDT
FOR...
Obion County in western Tennessee...
Northeastern Dyer County in western Tennessee...
At 1113 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Cloverdale, or 11
miles southeast of Reelfoot Lake State Park, moving northeast at 35
mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Obion and northeastern Dyer Counties should monitor this
storm closely.
LAT...LON 3650 8883 3647 8881 3641 8882 3641 8884
3639 8888 3639 8890 3641 8893 3641 8895
3620 8896 3620 8915 3617 8916 3614 8936
3651 8933
TIME...MOT...LOC 1613Z 242DEG 30KT 3621 8934Special weather statement, Jul 5, 11:34 AM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
1134 AM CDT WED JUL 5 2017
TNZ003-019-020-051715-
Weakley TN-Dyer TN-Gibson TN-
1134 AM CDT WED JUL 5 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 PM CDT
FOR...
Southwestern Weakley County in western Tennessee...
Northeastern Dyer County in western Tennessee...
Gibson County in western Tennessee...
At 1134 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 10 miles north of Alamo,
or 12 miles west of Trenton, moving northeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Weakley...northeastern Dyer and Gibson
Counties should monitor this storm closely.
LAT...LON 3620 8869 3579 8871 3580 8892 3583 8897
3584 8902 3585 8902 3585 8906 3586 8910
3587 8911 3589 8912 3597 8914 3598 8917
3600 8919 3598 8920 3598 8925 3620 8920
TIME...MOT...LOC 1634Z 242DEG 35KT 3593 8915Special weather statement, Jul 5, 11:54 AM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Memphis TN
1154 AM CDT WED JUL 5 2017
TNZ002-003-051745-
Weakley TN-Obion TN-
1154 AM CDT WED JUL 5 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1245 PM CDT
FOR...
Weakley County in western Tennessee...
Eastern Obion County in western Tennessee...
At 1154 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Martin, moving
northeast at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Weakley and eastern Obion Counties should monitor this
storm closely.
LAT...LON 3620 8853 3620 8894 3622 8896 3620 8896
3620 8908 3650 8896 3650 8852
TIME...MOT...LOC 1654Z 230DEG 30KT 3632 8893Special weather statement, Jul 5, 11:57 AM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Memphis TN
1157 AM CDT WED JUL 5 2017
TNZ003-004-020>022-051800-
Carroll TN-Weakley TN-Benton TN-Henry TN-Gibson TN-
1157 AM CDT WED JUL 5 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...
Carroll County in western Tennessee...
Southern Weakley County in western Tennessee...
Benton County in western Tennessee...
Henry County in western Tennessee...
Eastern Gibson County in western Tennessee...
At 1157 AM CDT...a strong thunderstorm producing ${allThreat}near
Atwood, or 8 miles east of Milan, moving northeast at 35 mph.
People in Carroll...southern Weakley...Benton...Henry and eastern
Gibson Counties should monitor this storm closely.
LAT...LON 3613 8792 3598 8802 3594 8801 3594 8793
3586 8794 3582 8797 3582 8803 3585 8805
3584 8808 3585 8818 3582 8818 3583 8884
3620 8896 3620 8853 3650 8852 3650 8806
3644 8806 3631 8796 3622 8795 3617 8792
TIME...MOT...LOC 1657Z 230DEG 30KT 3591 8860The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:08 PM CDT | Special Weather Statement | MEG | Fayette, Shelby | 52 min |
| Jul 4, 7:37 PM CDT | Special Weather Statement | MEG | Chester | 38 min |
| Jul 5, 4:53 AM CDT | Special Weather Statement | MEG | Madison | 37 min |
| Jul 5, 5:09 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Madison | 28 min |
| Jul 5, 5:39 AM CDT | Special Weather Statement | MEG | Carroll | 36 min |
| Jul 5, 10:21 AM CDT | Special Weather Statement | MEG | Tipton | 39 min |
| Jul 5, 10:38 AM CDT | Special Weather Statement | MEG | Lake | 52 min |
| Jul 5, 10:48 AM CDT | Special Weather Statement | MEG | Crockett, Haywood | 42 min |
| Jul 5, 11:08 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Haywood, Lauderdale | 52 min |
| Jul 5, 11:13 AM CDT | Special Weather Statement | MEG | Obion | 47 min |
| Jul 5, 11:34 AM CDT | Special Weather Statement | MEG | Gibson | 41 min |
| Jul 5, 11:54 AM CDT | Special Weather Statement | MEG | Weakley | 51 min |
| Jul 5, 11:57 AM CDT | Special Weather Statement | MEG | Benton, Carroll, Henry | 63 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.